Alert archive / Alabama / Flash Flood Warnings in 1999
Flash Flood Warning 5, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Jan 30, 1999, 2:55 PM CST for Choctaw County, Washington County, Alabama. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 30, 1999, 2:55 PM CST (20:55 UTC)
- Expired
- Jan 30, 1999, 4:30 PM CST
- In force
- 95 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
Counties Choctaw County, AL, Washington County, AL
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 302058 FFWMOB ALC023-129-302230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MOBILE AL 255 PM CST SAT JAN 30 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLASH FLOOD WARNING FOR... CHOCTAW COUNTY IN SOUTHWESTERN ALABAMA NORTHERN WASHINGTON COUNTY IN SOUTHWESTERN ALABAMA * UNTIL 430 PM CST * AT 252 PM CST... NATIONAL WEATHER SERVICE DOPPLER RADAR AT MOBILE INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN APPROACHING CROMWELL TO CAMDEN ALABAMA. THESE STORMS WILL MOVE EAST NORTHEAST AND DROP HEAVY RAINS ON ALREADY SATURATED GROUND THROUGH 430 PM CST. * THIS WILL CAUSE WIDESPREAD FLASH FLOODING OF SMALL STREAMS AND POOR DRAINAGE AREAS IN THE CREEKS FANNING AWAY FROM THE TOMBIGBEE RIVER... FROM CROMWELL TO MILLRY. DON'T CAMP NEAR STREAMS OR OTHER LOW AREAS SUBJECT TO FLOODING! HIGH WATER HAS BEEN RECENTLY REPORTED OVER SEVERAL ROADS FROM STORMS EARLIER IN THE AFTERNOON. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY AND THE ROAD BENEATH MAY NOT BE INTACT. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. IT OzNLY TAKES A FOOT OR TWO OF FLOWING WATER TO WASH MOST CARS AWAY. REMEMBER... MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. GJM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Jan 30, 2:53 PM CST, 2 minutes earlier.
Area forecast discussion, Jan 30, 2:53 PM CST, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 253 PM CST SAT JAN 30 1999 SFC LO CURRENTLY NEAR TX/OK/AR BDR WITH COLD FRONT EXTENDING S INTO THE GULF FM NEAR INTERCOASTAL CITY LA AND WARM FRONT EXTENDING SEWD ACRS CNTRL MS/AL. SATELLITE IMAGERY SHOWS CONSIDERABLE CLRG OVR SW-S CNTRL LA AS AMPLE DRY AIR ADVECTS IN BEHIND THE CF. UPPER CUTOFF LOW CURRENTLY LOCATED OVER N CENTRAL TX WILL MAKE SLOW PROGRESSION NEWD...HOWEVER SPD MAX CRNTLY PULLING ARND BASE OF LOW WILL CONT TO HELP DRIVE THE CF AND DRIER AIR EWD...PUSHING INTO THE FA TNGT AND EAST OF THE AREA SUN MRNG. STRONG CONVERGENCE AND ABUNDANT GULF MOISTURE OUT AHEAD OF THE FNT WILL CONT TO SUPPORT WIDEPSREAD CONVECTION WITH THREAT OF HVY RAINS THRU THIS EVNG. HOWEVER...PROGRESSION OF FNT/DRY AIR AS INDICATED BY LATEST SATL LOOP WOULD SUGGEST THE HVY RAIN THREAT WILL BE DIMINISHED BY THIS EVNG OVR THE SE MS COUNTIES AND SHRTLY AFTER MIDNGT OVR THE SW AL AND NW FL COUNTIES. WOULD SUGGEST DROPPING SE MS COUNTIES FM FFA FOR TNGT BUT KEEP THE CRNT AL COUNTIES IN THRU TNGT JUST IN CASE THE CF AND SURGE OF DRY AIR GETS STALLED OVR THE ERN SECTIONS OF THE FCST AREA. ATTM EXPECT THE FNT/DRY AIR TO PUSH EAST OF THE FA BY 15Z SUN MRNG... WARRANTING LOWERING OF SUN-SUN NGT POPS. CUD SEE SOME ISOLATED SVR THIS AFTN/EVNG BUT LIMITED INSTABILITIES AND SATURATED AIRMASS WILL HINDER WIDESPREAD POTENTIAL. SHUD BE ABLE TO HANDLE SVR THREAT WITHOUT A WATCH. LEANING TWRD NGM GUIDENCE TMPS BUT LIKE TREND OF LOWER AVN POPS FM SECOND PERIOD ONWARD. COASTAL WATERS...TROF AXIS MVG IN FM THE WEST SHUD KEEP WNDS AND SEAS IN CHECK AND KEEP AREA UNDER SCA CRITERIA TNGT. HOWEVER...15-20KT SE WINDS AND 3-6 FT SEAS AND NUMEROUS TSTMS MVG ACRS TNT WOULD WARRANT SCEC. EXPECT WNDS TO SHIFT SW-W OVR WRN SECTIONS TNGT THEN OVR ERN SECTIONS BY MID SUN MRNG WITH SCT TSTMS/SHWRS DIMINSHING ERLY SUN. MOB 57/65/53/64 9421 PNS 58/65/55/64 9521 DTS 59/65/55/64 9532 GZH 57/64/52/62 9421 39/77
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 11:35 AM CST | Flash Flood Warning | MOB | Choctaw | 2 hr |
| Jan 30, 12:01 PM CST | Flash Flood Warning | MOB | Washington | 2 hr |
| Jan 30, 12:18 PM CST | Flash Flood Warning | MOB | Clarke | 2 hr |
| Jan 30, 3:08 PM CST | Severe Thunderstorm Warning | MOB | Choctaw | 67 min |
| Jan 30, 4:41 PM CST | Flash Flood Warning | MOB | Choctaw, Washington | 79 min |
Nearby
Flash Flood Warnings in Alabama, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.